Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 351, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2008, 3:22 AM CDT for Iron County, Reynolds County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 3:22 AM CDT (08:22 UTC)
- Expired
- Jun 28, 2008, 4:00 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 280823
SVRLSX
MOC093-179-280900-
/O.NEW.KLSX.SV.W.0351.080628T0822Z-080628T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
322 AM CDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI
REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 400 AM CDT
* AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUNKER...OR 21 MILES
SOUTHEAST OF SALEM...AND MOVING EAST AT 36 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL PORTIONS OF REYNOLDS COUNTY
RURAL PORTIONS OF IRON COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3716 9105 3721 9114 3725 9114 3732 9119
3741 9119 3742 9123 3750 9123 3751 9131
3759 9130 3760 9107 3739 9107 3735 9055
3729 9056 3727 9059 3727 9074 3717 9074
3714 9078 3709 9078 3706 9081 3706 9096
TIME...MOT...LOC 0822Z 284DEG 31KT 3744 9118
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 280844
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 AM CDT SAT JUN 28 2008
MOC093-179-280900-
/O.CON.KLSX.SV.W.0351.000000T0000Z-080628T0900Z/
REYNOLDS MO-IRON MO-
343 AM CDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR IRON AND REYNOLDS COUNTIES...
AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES NORTHEAST OF BUNKER TO CORRIDON TO 13 MILES
SOUTHWEST OF ELLINGTON...OR ALONG A LINE EXTENDING FROM 18 MILES WEST
OF IRONTON TO 23 MILES NORTHWEST OF PIEDMONT TO 26 MILES WEST OF
PIEDMONT...MOVING EAST AT 37 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...REDFORD...
ELLINGTON...GARWOOD...ANNAPOLIS...VULCAN AND DES ARC.
DAMAGING WINDS UP TO 60 MPH MPH WERE REPORTED NEAR VIBURNUM WITH
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS
LAT...LON 3716 9105 3721 9114 3725 9114 3732 9119
3741 9119 3742 9123 3750 9123 3751 9131
3759 9130 3760 9107 3739 9107 3735 9055
3729 9056 3727 9059 3727 9074 3717 9074
3714 9078 3709 9078 3706 9081 3706 9096
TIME...MOT...LOC 0843Z 283DEG 32KT 3765 9090 3738 9096
3714 9113
$$
CARNEY000
WWUS53 KLSX 280859
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 AM CDT SAT JUN 28 2008
MOC093-179-280909-
/O.EXP.KLSX.SV.W.0351.000000T0000Z-080628T0900Z/
REYNOLDS MO-IRON MO-
359 AM CDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR IRON AND REYNOLDS COUNTIES
EXPIRES AT 400 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM.
LAT...LON 3716 9105 3721 9114 3725 9114 3732 9119
3741 9119 3742 9123 3750 9123 3751 9131
3759 9130 3760 9107 3739 9107 3735 9055
3729 9056 3727 9059 3727 9074 3717 9074
3714 9078 3709 9078 3706 9081 3706 9096
TIME...MOT...LOC 0859Z 283DEG 32KT 3762 9072 3735 9079
3711 9096
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:11 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 27, 11:11 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1111 PM CDT FRI JUN 27 2008 .DISCUSSION... /1210 PM CDT FRI JUN 27 2008/ STRONG UPPER TROF WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST AND INTO THE GREAT LAKES THIS WEEKEND. ONE MORE ROUND OF POTENTIALLY HEAVY RAINFALL TONIGHT/SATURDAY MORNING BEFORE DRIER AND COOLER AIRMASS FILTERS INTO THE MIDWEST. MCV FROM OVERNIGHT CONVECTION EXPECTED TO GENERATE SOME THUNDERSTORM ACTIVITY ACROSS THE CWA THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. THINK THIS ACTIVITY WILL EXIT EAST BY SUNSET GIVEN CURRENT SPEED OF MCV FEATURE. SURFACE COLD FRONT ACROSS THE PLAINS WILL CONTINUE MOVING SOUTHEAST AND ENTER THE CWA LATE TONIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE AHEAD OF THE COLD FRONT...AND APPEARS THAT THE AREA IS IN STORE FOR ANOTHER MCS TONIGHT AS NOSE OF LOW LEVEL JET VEERS INTO MISSOURI WITH THE APPROACH OF SHORTWAVE/COLD FRONT. ULTIMATE LOCATION OF THIS HEAVY RAINFALL IS STILL UNKNOWN BUT POINTS ALONG THE I-70 CORRIDOR SEEM MOST REASONABLE GIVEN SPEED OF THE COLD FRONT AND MODEL FORECAST DYNAMICS. FRONT WILL CONTINUE TO SLIDE SOUTHEAST ON SATURDAY WITH BEST CHANCES OF THUNDERSTORMS SHIFTING ACROSS THE SOUTHERN CWA...BEFORE ENDING DURING THE AFTERNOON. OTHER THAN SOME SHOWERS ACROSS THE EASTERN HALF OF THE CWA ON SUNDAY...A DRY PERIOD IS EXPECTED MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. CVKING && .AVIATION... /1101 PM CDT FRI JUN 27 2008/ FOR THE 06Z TAFS... COLD FRONT EXTENDED FROM CENTRAL IA ACROSS NORTHWEST MO INTO CENTRAL KS LATE THIS EVENING. SHOWERS/THUNDERSTORMS CONTINUED ACROSS WEST CENTRAL AND CENTRAL MO AT THIS TIME. FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ON SATURDAY. FRONT IS FORECAST TO MOVE SOUTH OF THE FORECAST AREA SATURDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE KCOU AND STL METRO TAF SITES TONIGHT WITH SHOWERS ACROSS WEST CENTRAL IL. && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX THRU TNGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT/TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 3:58 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT FRI JUN 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 358 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE HEAVY RAINFALL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY SOUTH OF INTERSTATE 70. THE CHANCE OF THUNDERSTORMS RETURN ON THURSDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. SEVERE WEATHER AND HEAVY RAINFALL REPORTS SHOULD BE MADE TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jun 28, 12:00 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 AM CDT SAT JUN 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 1 NE EASLEY 38.81N 92.37W
06/27/2008 E0.88 INCH BOONE MO AMATEUR RADIO
&&
EVENT NUMBER 00609
TESLocal storm report, Jun 28, 3:06 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 AM CDT SAT JUN 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL BUNKER 37.46N 91.21W
06/28/2008 E0.88 INCH REYNOLDS MO COUNTY OFFICIAL
OFFICER REPORTED NICKEL SIZE HAIL IN THE TOWN OF
BUNKER.
&&
EVENT NUMBER 00610
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:04 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 41 min |
| Jun 27, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 37 min |
| Jun 28, 2:28 AM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 47 min |
| Jun 28, 3:11 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.